9 doctors weighed in:
Can post-lasik prescription eye drops cause stomach cramps?
9 doctors weighed in

Dr. William Trattler
Ophthalmology - LASIK Surgery
3 doctors agree
In brief: Eye drop side effect
It is rare for eye drops to cause stomach issues.
While some eye drops can be absorbed into the body, the level of medicine is usually so low that it is unlikely to cause any adverse events. I would see your own medical doctor to explore whether there is an underlying cause for your condition.

In brief: Eye drop side effect
It is rare for eye drops to cause stomach issues.
While some eye drops can be absorbed into the body, the level of medicine is usually so low that it is unlikely to cause any adverse events. I would see your own medical doctor to explore whether there is an underlying cause for your condition.
Dr. William Trattler
Dr. William Trattler
Thank
Dr. Michael Sayegh
Ophthalmology
2 doctors agree
In brief: Maybe
When you administer eye drops it is normal to swallow a small amount through your nasolacrimal tear duct system. This may cause some upset stomach.
...The key is to avoid blinking for the first couple of minutes after placing the drops.....Blinking causes you to swallow more of the medication.

In brief: Maybe
When you administer eye drops it is normal to swallow a small amount through your nasolacrimal tear duct system. This may cause some upset stomach.
...The key is to avoid blinking for the first couple of minutes after placing the drops.....Blinking causes you to swallow more of the medication.
Dr. Michael Sayegh
Dr. Michael Sayegh
Thank
Dr. Jay Bradley
Ophthalmology - LASIK Surgery
1 doctor agrees
In brief: No
Typical post lasik drops include a topical antibiotic/nsaid/steroid.
None of the drops are absorbed systemically in an amount to cause stomach cramps.

In brief: No
Typical post lasik drops include a topical antibiotic/nsaid/steroid.
None of the drops are absorbed systemically in an amount to cause stomach cramps.
Dr. Jay Bradley
Dr. Jay Bradley
Thank
Dr. Amin Ashrafzadeh
Ophthalmology
1 doctor agrees
In brief: Nervous? Dry eyes?
There is a connection between the eyes and the stomach! if you are feeling eye pain or really dry eyes, that can lead to the oculovagal responses.
If you are somehow nervous about something, that may be the cause as well. The eye drops being a direct cause would be exceedingly rare. Has the eye pressure been check? That maybe another source! enjoy the results of your lasik.

In brief: Nervous? Dry eyes?
There is a connection between the eyes and the stomach! if you are feeling eye pain or really dry eyes, that can lead to the oculovagal responses.
If you are somehow nervous about something, that may be the cause as well. The eye drops being a direct cause would be exceedingly rare. Has the eye pressure been check? That maybe another source! enjoy the results of your lasik.
Dr. Amin Ashrafzadeh
Dr. Amin Ashrafzadeh
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors